Jump to content
grandmaD

Frustrated with length of taper left to go!

Recommended Posts

grandmaD

5 YEAR REVIEW

Having reviewed the past year I am very glad I have not crashed and have seen many improvements and while many other symptoms remain the same, I am sad and frustrated about the symptoms that continue to get worse year after year.  The ones that concern me mainly and cause much discontent are:

  • Palpitations and rapid pulse – Resting pulse on arising is usually in the 90's and 100's each day
  • Insomnia - up to 4 nights a week from 2-3 or 4hours
  • Breathlessness
  • Soreness and discomfit in belly which is a little better the last week or so after starting digestive capsules
  • Aching in ribcage which goes around the right side to my back/spine usually with exertion/walking/exercise

I have been coming down extremely slowly about every 8 weeks doing a 2.5% taper.  So although I am pleased about the improvement of head issues I am now annoyed about these other symptoms, so I still do not have any quality of life.

I then worked out how much longer it will take me continuing at this rate and I HAD A BIG DUMMY SPIT when it worked out to be another 7 YEARS!  I am sorry, but what with the 10 years trying to get off on my own and now 5 years of doing a slow taper, this is is INSANE and INTOLERABLE

Share this post


Link to post
Share on other sites
scallywag

grandmaD, it *IS* frustrating and discouraging that continuing at your "turtle" pace (2.5% every 8 weeks) will have you tapering for such a long time. 

 

It's absolutely ROTTEN. It's unfair that it takes a couple of days or a few weeks to get used to these drugs vs. months and years to taper off them.

Share this post


Link to post
Share on other sites
blazesboylan

I feel similarly. At the current rate it will be almost two years before the Effexor is down to a negligible level. Then there's the olanzapine and mirtazapine to deal with also. It seems to be painfully slow to be honest although it seems to be the safest route.

 

It's quite amazing when I think that I was once on 300 mg of Effexor and now I am down to 72 mg and it's going relatively well. That's a reduction of 76% which is quite amazing really. I'm holding steady on the olanzapine for a while now though. I haven't tapered the mirtazapine at all. I am still taking the prescribed dose.

 

Actually, I had been feeling quite a lot of anxiety since the last Effexor cut but I got through it. It seems to have settled now. I'm not sure if it was caused by external stress or a result of the cut. Perhaps a combination of the two.

 

Have a great weekend.

 

Blazes.

Share this post


Link to post
Share on other sites
grandmaD

Thank you for your replies and blaze I love your pic!  I wish you all the best for the rest of your journey!

Yes, it is discouraging for sure and so frustrating and seems so unfair!  I guess now, at this point however, I have to change my tune after having just suffered another stiff neck and severe lower back spasm.  

 

You never know if it is the w/d, something you are ingesting that you should't be or outside stressors or what!  I guess at this stage of the game, and having now booked to go to Tassie, I will have to hold at this dose until after we return.  At least I will know then, if I improve, I will know it is the w/d and have to keep going (very reluctantly) slowly.

Share this post


Link to post
Share on other sites
blazesboylan

I hope that you have a great trip. I spent over a year in Australia once but I never made it over to Tasmania!

 

:)

Share this post


Link to post
Share on other sites
Altostrata

grandmaD, paroxetine is indeed a bear to go off.

 

Look at it this way: You're down to 3.5mg, a vast change from 20mg. Even if you had to stop here, you'd have minimized your drug burden. That's important for general health. So, well done!

Share this post


Link to post
Share on other sites
grandmaD

Thanks Alto, yes it is certainly better than 20mg!  I have actually even considered if I should just stay on this dose now.  I am all over the place.  I hate that idea also, because I cannot stop thinking it is poisoning my system and causing the problems I am recently encountering. 

 

What I find so hard to believe is how hard it is to get off and what a small amount is .5mg taper over each year the last 3 years seems ridiculous, but it is there and there wasn't anything I could do about it and still nothing I can do!

Share this post


Link to post
Share on other sites
ladybug

I'm just now reading this Gran, and of course you know I'm right there with you. My records have been lost but I believe I started my taper in Dec 2005 and then took a one year break in 2008 and I think that adds up to a 9 year taper already and I can't even try to calculate how much longer I have because any time I try to make a timetable WD laughs and throws it out the window. Heck, when I started this taper I'd thought I'd be off in 4-5 years at the most.

 

BOY WAS I WRONG.

 

To say it is frustrating is an understatement. I read what Alto posted in your thread that no one says you have to get to zero and believe me if I was good and stable when I held I would probably have stayed at 5mg and said "good enough". But I wonder if you and I aren't in similar boats where even when we are "stable" we still have nagging issues that lower our quality of life significantly and so there is always this thought in the back of our heads that it's the drug causing these issues and therefore the only way to resolve them is to get off the damn drug. However, in our quest to feel better we risk the chance of feeling much, much worse. We are forever walking on this thin line, it's insane.

 

But the way I look at is that by going this slow I, we, are giving ourselves the best possible chance at a successful taper. If for some reason it doesn't work out we will at least know it wasn't through any fault of our own.

 

I'm also given hope by the accounts of others like Aberdeen and Brassmonkey who found their symptoms and side effects slowly improve as they go to much lower doses. I pray it is the same for us, Gran. You have come so far, you should be very proud! The symptoms that you've gone through for years would be enough to bring many to their knees, including me. Paxil may be tough but you are tougher. :)  ((HUGS))

Share this post


Link to post
Share on other sites
grandmaD

Well said babygirl!  Bless you for your faithfulness and support all these years - neither of us would have believed back then (must be 4-5 years ago) we would still be here all these years later. 

 

You are right there - I have never reached a dose where I could say I was stable or without any symptoms at all to be able to stay on that dose. 

 

Yes - taking risks and thin ice - that's for sure!  I am questioning my brain and cognition and thinking that we are also incapacitated at this level too.  It's maddening!  It makes such good sense to the brain - stop taking what is poisoning you!  But then logic kicks in and says surely at such a small dose, it can't possibly be even working?  Then other logic kicks in to remind me of previous drops "too soon" or upping to faster tapers, etc.  It is like being in a court with prosecutors and defendants and judges all having their say!  Then feelings kick in and say "I'm too scared to..."

 

I am thinking now, however, as much as I detest the idea, to do another hold.  By holding and seeing improvements, that will prove that the symptoms are w/d and so it would be foolish to CT.  (it sounds like you also struggle with the drug causing the issues and want to ditch it).  I am going back to review the  results of the last two holds to help me decide what to do.

Share this post


Link to post
Share on other sites
grandmaD

Alto - my post just provoked this question:  Surely, at this low dose and after 21 years the tablet would not be activated still?  What do you think?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.